A Warning from Lawless about Losartan/HCT

Some of you know that I developed a cough about a year ago. It was dry, and would sometimes be worse in heat, dust (even though I wear a dust mask when needed) and most especially in the shower.

At times, it would be so bad that I couldn’t catch my breath and would come close to blacking out. Scary stuff.

I went to the pulmonologist my mom had went to and he put me on Breo as an experiment with an Albuterol rescue inhaler for times I got bad. He said that it was possibly adult onset asthma.

The Breo helped, but didn’t cure my symptoms. The Albuterol I feel literally saved me once but although things were a little better, I still had issues.

Thoughts of cancer were spinning in my head, I had just watched my mom die from it. Xrays looked clear but many times only a CT will show the truth.

I went back to the pulmonary Dr. and had a lung function test. Not only was my lung capacity higher than the average, the administration of Albuterol did not change anything to a measurable degree. The missing factor was an irritant test, but the Dr. said we already knew that certain things caused the issues, and that it wasn’t needed. He stuck to adult onset asthma but told me that many people in time do get better or completely well in time.

So, square one it seemed. I was still coughing and about 2 weeks ago it got worse (remember this)

Well Monday of this week, I left early and didn’t take any of my morning meds. No inhaler, no Losartan (BP med) no Singulair (allergy med) and no Meloxicam (arthritis med).

I didn’t remember til that night and decided to wait til the next day.

Next morning I again was in a hurry, left very early and forgot it all again.

It was only around noon that I realized, I had not coughed all day. In fact I did not remember coughing all Monday afternoon either.

I wondered if one of my meds was the cause. I remembered that the coughing had suddenly gotten worse about 2 weeks earlier. I also remembered that my Losartan/HCT combo was out of stock, so they had filled them separately, 2 separate meds instead of the combo. I had started taking it this way 2 weeks earlier.

I got online, and low and behold, there are scores of people who have had Losartan cause a persistent dry cough. 

I am now on day 5 of no Losartan and no coughing. Zero. No inhaler taken either.

I will continue my test, but for right this moment, I am convinced it was the cause all this time. I had been taking it about 2 years.

I plan to go to my primary Dr. to ask about another BP med if needed. I may not need it since my weight loss since I started it is around 50lbs. I plan to go see my pulmonologist if my experience shows my symptoms stay away for a few weeks to let him know. He may can help some other poor soul plagued with this problem.

So if you take Losartan/HCT and develop a cough and breathing trouble, you may have just found the answer.

      
Plugin by: PHP Freelancer
This entry was posted in Editorial. Bookmark the permalink.

6 Responses to A Warning from Lawless about Losartan/HCT

  1. Karan Stopper says:

    They had a recall of Losartan about 3 months a go. I took myself off. BP is fine. Dr. never called to say to stop it. Good luck. We have to be our own advocates these days…..

  2. zebblanc says:

    Coughing with Losartan use is not uncommon. Telmisartan is another ARB that does not have reports of this side effect. HCTZ is a mild “pee” pill. It interacts with several common meds including Metformin, NSAIDs, statins, etc. Best treatment for HTN is stress reduction, if possible.

    • lawless says:

      I find it incomprehensible that my pulmonologist, who has my RX list, did not know of this side effect.

  3. Indianrider says:

    I had same cough on Losartin for a year. My sister in law asked me if I was taking Losartin after hearing my cough on a cruise( no pollen or plants.). She said others had same cough until off Losartin. I stopped it, and cough was gone. Told my Dr, and he put me on Lisinipril. No problem with that.

  4. 173dVietVet says:

    Doctors make you SICK….

    I have many close friends who are physicians and they agree….

    Doctors make your sick as they experiment with you to see what pharmacological wonder drug works and what doesn’t…

    If you are subject to a true clinician,, He/she will not make you be the guinea pig as they search for what is truly what you need.

    The secret to a long life is …..DON’T TAKE MEDICINES…!!!!!

    Don’t go to hospitals…….if you can avoid them !!

    K.

Comments are closed.